Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jun 20, 2021, 6:52 AM EDT for Hoke County, Scotland County, North Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2021, 6:52 AM EDT (10:52 UTC)
- Expired
- Jun 20, 2021, 7:30 AM EDT
- In force
- 38 min
- Issued by
- NWS Raleigh, NC
Counties Hoke County, NC, Scotland County, NC
The radar
The Raleigh/Durham radar (KRAX), 129 km from the middle of the area, began a volume at 10:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 10.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1666 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
869
WWUS82 KRAH 201052
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
652 AM EDT Sun Jun 20 2021
NCZ075-084>086-201130-
Scotland NC-Richmond NC-Hoke NC-Moore NC-
652 AM EDT Sun Jun 20 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL MOORE...
SCOTLAND...SOUTHEASTERN RICHMOND AND HOKE COUNTIES UNTIL 730 AM
EDT...
At 651 AM EDT, Doppler radar was tracking a strong thunderstorm near
Hamlet, or 10 miles east of Rockingham, moving northeast at 25 mph.
Wind gusts up to 45 mph will be possible with this storm.
Heavy rain and minor flooding will also be possible with this storm.
Locations impacted include...
Southern Pines, Raeford, Pinehurst, Hamlet, Aberdeen, Hoffman,
Whispering Pines, Pinebluff, Dobbins Heights and Wagram.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
&&
LAT...LON 3480 7968 3481 7974 3483 7978 3531 7937
3503 7908 3473 7958
TIME...MOT...LOC 1051Z 227DEG 23KT 3490 7958
$$
CAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jun 20, 5:28 AM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 20, 5:28 AM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 528 AM EDT Sun Jun 20 2021 .SYNOPSIS... The remnants of Claudette will track across the Southeast today, eventually moving through eastern NC tonight and offshore Monday morning. Following a brief period of dry weather Monday afternoon, additional shower and thunderstorm chances are expected on Tuesday as a cold front moves through the area. && .NEAR TERM /TODAY THROUGH TONIGHT/... As of 300 AM Sunday... Cloud cover continues to increase across the region this morning as Claudette slowly moves through AL/GA. Regional radar imagery reveals an extensive area of rainfall across SC, with a few embedded convective elements noted in the GOES-16 GLM data. A few showers have started to make their way into the Sandhills per 07Z surface obs but rainfall amounts have been light thus far. With the extensive cloud cover and persistent surface winds between 5-10kts, temperatures have been slow to fall this morning with many locations still in the mid 70s. The precip shield will continue to move northward this morning, with some degree of erosion likely as it encounters subsidence from a weak ridge to the north. Still, precip chances will increase through the morning hours with most locations south of I-85 seeing rain by mid morning. Despite recent differences between the GFS/EC/NAM, today's 00Z runs are all more or less on board with the idea of chance/likely PoPs across the area this morning. With mostly cloudy/cloudy skies across the area, mid level lapse rates will be largely unsupportive of thunder to start the day. However with partial clearing/breaks in the clouds by early afternoon, thunder will become increasingly likely throughout the day as the BL destabilizes. Thermodynamic profiles would suggest a few storms could be strong to severe where daytime heating is maximized. HREF max updraft forecasts would suggest areas south and east of Raleigh stand the best chance of thunder today although I will include at least a mention of thunder area-wide. Most of this morning's guidance is suggesting precip chances will wrap up across the Triad by early evening. Meanwhile, the surface circulation associated with Claudette will move into southern NC this evening/early Monday morning and eventually offshore after daybreak. Strong forcing associated with the circulation itself combined with locally maximized moisture advection near the low should yield a period of locally strong storms and heavy rainfall across the southern Coastal Plain late tonight. UH tracks from the 00Z HREF suggest the potential for a few rotating storms in the climatologically favored area along and just east of the surface circulation. I will hang onto increased shower/thunderstorm chances in these areas through the overnight hours, with things rapidly wrapping up by daybreak. Rainfall amounts will vary across the region, with less than an inch expected along the NC/VA border and closer to 2 inches across the Sandhills/southern Coastal Plain. Locally higher amounts will be possible as a result of embedded convective elements but it would appear the plume of deepest moisture (2.25"+ PW's) and moisture transport will be displaced just to the east of the forecast area. Not going to issue any sort of flood watch at this point. As for temperatures, near or slightly below normal highs in the mid 80s seems like a reasonable forecast out of the NBM/NAM/GFS given increased cloud cover. Lows tonight will be mild once again, low to mid 70s area-wide. && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... As of 300 AM Sunday... In the wake of Claudette, weak shortwave ridging aloft should make for a mostly dry day across the area. Lee troughing east of the mountains could yield a few showers late in the day with some suggestion of a stray shower or two making their way into the NW Piedmont. However elsewhere across the area, dry weather looks likely. Temperatures will rebound into the lower 90s Monday afternoon with yet another mild night expected Monday night with lows in the low/mix 70s. An approaching cold front won't reach the area until Tuesday, but increasing mid and high clouds will begin to overspread the area late in the day and increase through the overnight hours. && .LONG TERM /TUESDAY THROUGH SATURDAY/... As of 355 AM Sunday... Few changes were made to the long term as models show consistency. On Tuesday upper level trough will be swinging across the region while at the surface a strong cold front will slowly make its way to the coast. Depending on the timing of the front and how much day time heating is realized across the eastern half of the CWA, there will be a threat of thunderstorms associated with the front especially along and east of US1 in the afternoon and evening. Pwat values are also somewhat of a concern with values nearing 2 inches, and with the expected rainfall from Claudette, flooding could also be a minor concern in the coastal plain regions. Will have to watch closely as how much rainfall Claudette brings and how fast the cold front moves across the region. The front will stall out along the Mid-Atlantic Coast on Wednesday and could bring a chance of afternoon showers Wed and Thurs afternoon before retreating west bringing another chance of showers and storms on Friday and Saturday. Temperatures on Tuesday will start out near normal before the cold front passes through with highs in the low 80s in the NW and upper 80s in the SE. Wed/Wed night will be the coolest of the period with highs in the upper 70s to low 80s and lows in the low/mid 60s, which is 5 to 10 degrees below normal. By the end of the forecast period, temperatures will be back to near normal with highs in the mid to upper 80s and lows near 70 degrees. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... As of 528 AM Sunday... MVFR ceilings are starting to move in from the south along with an area of showers. Some embedded thunder is also noted within this area of precip but for the most part it's very isolated. The rain and lower cigs will continue to move northward this morning, but should break apart to some extent as it encounters subsidence from the weak ridge to the north. By this afternoon however, showers and isolated thunderstorms will become more numerous in nature. Localized areas of reduced vsbys are possible within the strongest storms throughout the day but otherwise vsbys should remain VFR. By this evening, rainfall should begin to shift east with improving conditions at INT/GSO. Rain chances are likely to hang on through the late evening hours as the surface circulation associated with Claudette moves through southeast NC. Outlook: Non-VFR weather possible early Monday morning as the moisture associated with Claudette moves east. Most of Monday should be VFR but another round of MVFR/IFR conditions appears likely Tuesday coincident with a surface cold frontal passage. Improving conditions likely Wednesday through the end of the week. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Leins NEAR TERM...Leins SHORT TERM...Leins LONG TERM...CA AVIATION...Leins
Hazardous weather outlook, Jun 20, 5:18 AM EDT, 1 hour 34 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 518 AM EDT Sun Jun 20 2021 NCZ042-073>078-083>086-088-089-210930- Johnston-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-Richmond- Scotland-Hoke-Cumberland-Sampson- 518 AM EDT Sun Jun 20 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Moisture associated with Tropical Depression Claudette will move into the area today, resulting in periods of showers and thunderstorms through late tonight. Some storms could be strong to severe with damaging winds possible, as well as an isolated tornado. In addition, brief periods of heavy rain are possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A cold front will bring showers and thunderstorms to the area on Tuesday. Some of the storms could be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ007>011-021>028-038>041-043-210930- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Wilson- 518 AM EDT Sun Jun 20 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Moisture associated with Tropical Depression Claudette will move into the area today, resulting in periods of showers and thunderstorms through late tonight. Some storms could be strong to severe with damaging winds possible. In addition, brief periods of heavy rain are possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A cold front will bring showers and thunderstorms to the area on Tuesday. Some of the storms could be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Jun 20, 6:52 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
652 AM EDT Sun Jun 20 2021
NCZ075-084>086-201130-
Scotland NC-Richmond NC-Hoke NC-Moore NC-
652 AM EDT Sun Jun 20 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL MOORE...
SCOTLAND...SOUTHEASTERN RICHMOND AND HOKE COUNTIES UNTIL 730 AM
EDT...
At 651 AM EDT, Doppler radar was tracking a strong thunderstorm near
Hamlet, or 10 miles east of Rockingham, moving northeast at 25 mph.
Wind gusts up to 45 mph will be possible with this storm.
Heavy rain and minor flooding will also be possible with this storm.
Locations impacted include...
Southern Pines, Raeford, Pinehurst, Hamlet, Aberdeen, Hoffman,
Whispering Pines, Pinebluff, Dobbins Heights and Wagram.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
&&
LAT...LON 3480 7968 3481 7974 3483 7978 3531 7937
3503 7908 3473 7958
TIME...MOT...LOC 1051Z 227DEG 23KT 3490 7958
CAThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:37 AM EDT | Special Weather Statement | RAH | Hoke | 53 min |
| Jun 20, 8:23 AM EDT | Special Weather Statement | RAH | Cumberland | 52 min |
| Jun 20, 12:29 PM EDT | Special Weather Statement | RAH | Harnett | 61 min |
| Jun 20, 1:51 PM EDT | Special Weather Statement | RAH | Sampson, Wayne | 39 min |
| Jun 20, 2:07 PM EDT | Severe Thunderstorm Warning | RAH | Sampson, Wayne | 38 min |
| Jun 20, 2:17 PM EDT | Areal Flood Advisory | RAH | Sampson, Wayne | 58 min |
| Jun 20, 2:32 PM EDT | Special Weather Statement | RAH | Harnett, Wake | 43 min |
| Jun 20, 3:21 PM EDT | Special Weather Statement | RAH | Harnett, Lee | 39 min |
| Jun 20, 3:25 PM EDT | Special Weather Statement | RAH | Anson | 50 min |
| Jun 20, 4:13 PM EDT | Special Weather Statement | RAH | Harnett | 62 min |
| Jun 20, 4:31 PM EDT | Areal Flood Advisory | RAH | Harnett | 3 hr |
| Jun 20, 6:24 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke, Scotland | 66 min |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.